Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Isochronicity of a class of piecewise continuous oscillators

Authors: Francesc Mañosas and Pedro J. Torres
Journal: Proc. Amer. Math. Soc. 133 (2005), 3027-3035
MSC (2000): Primary 34C05, 34C15
Published electronically: March 31, 2005
MathSciNet review: 2159782
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Motivated by a classical pendulum clock model suggested by Andrade in 1920, we study the equation $\ddot x+g(x)\mathop{sgn}\nolimits{\dot x}+x=0$ and prove that for a nonlinear analytic $g$ the origin is never an isochronous focus or an isochronous center.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 34C05, 34C15

Retrieve articles in all journals with MSC (2000): 34C05, 34C15

Additional Information

Francesc Mañosas
Affiliation: Departament de Matematiques, Universitat Autonoma de Barcelona, 08193 Bellaterra, Barcelona, Spain

Pedro J. Torres
Affiliation: Departamento de Matemática Aplicada, Universidad de Granada, 18071 Granada, Spain

Keywords: Isochronous, center, focus
Received by editor(s): March 1, 2004
Received by editor(s) in revised form: May 27, 2004
Published electronically: March 31, 2005
Additional Notes: The first author was partially supported by DGES No. BFM2002-04236-C02-2, BFM2002-01344 and the CONACIT grant number 2001SGR-00173.
The second author was partially supported by D.G.I. BFM2002-01308, Ministerio Ciencia y Tecnología, Spain
Communicated by: Carmen C. Chicone
Article copyright: © Copyright 2005 American Mathematical Society